Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Appetite Loss And Aids

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBody.com

Appetite Loss

Appetite Loss And, of course, many of the medicationsused to combat HIV can also cause a lossof appetite. A temporary loss of appetitemay not be cause for worry, but eatingvery little or not eating at all is not healthyand can lead to a host of... Read more »
Canadian AIDS Treatment Information Exchange

Appetite Loss

Loss of interest in eating can come from many different medications, whether they directly suppress your appetite or create changes in your sense of smell and/or taste. It can also occur when medicines are causing nausea that makes the very thought... Read more »
Canadian AIDS Treatment Information Exchange

A Practical Guide to HIV Drug Side Effects

Acknowledgements and Credits Introduction Appetite Loss Body Distortion -- Lipodystrophy Bone Death and Destruction Avascular Necrosis Osteopenia and Osteoporosis Cardiac Concerns Diarrhea Fatigue Gas and Bloating... Read more »
Ask the Experts

Loss of Appetite

I recently started taking meds for HIV (Sustiva and Epzicom) and my appetite has decreased. Is there anything I can do to get my appetite back and to gain weight?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Gi complaints including fullness or loss of appetite are fairly common initially with the regimen you are taking. I often would check to make sure your hormone levels (thyroid and testosterone) are OK. A review of your medical status my your HIV... Read more »

LOSS OF APPETITE

MY 68YRS OLD MOTHER DIAGNOSED BEING HIV+ 2000 HAS LOST A LOT A WEIGHT SHE HAS NO APPETITE LOOKS LIKE A WALKING CORPSE SHE WAS A 280 5"0 WHO NOW IS ABOUT 135LBS IF THAT HOW CAN HER APPETITE COME BACK AND GAIN WEIGHT AGAIN?...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
There are many causes for lost of appetite. Depression, medications, illness, lack of taste, and others can cause this problem.Have her talk to her doctor to ensure that she is not suffering from depression or to see if there is no underlying cause... Read more »

Loss of appetite

I began atripila march 8/07. I was always thin at 5'9" 1501bs now on 4/10 lost I'm 138, ( very visible. with loss of appetite. Doc. says normal. What can do to increase appetite other than pot ( educator) Help. what are other causes....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many patients gain weight the first year they are on treatment so your experience is interesting and somewhat perplexing. Efavirenz and less often tenofovir seem to decrease appetite in a small sunset of patients. Marinol can be used to stimulate... Read more »

CNV a factor in low appetite/loss of taste?

I'm a psychologist working w/ a patient w/ HIV and Hep C, vl undetectable, CD4 in 800 range, c/o no appetite and loss of taste. Endoscopy and colonoscopy normal, MRI of his head WNL. On Atriply and fully compliant. He was given info by someone...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
I don't know why this person would have a decline in taste or appetite by this history alone. I don't know of an association with HCV. There are no recorded side effects like these attributable to Atripla that I know of. However, I would... Read more »
Connect With Others

LOss of appetite

Posted by Anonymous, 3 Replies
I have an extreme loss of appetite but my counts are good. I HAve no energy and am depressed! Any suggestions? Thanks! Read more »

Impact of maternal loss due to AIDS

Posted by Anonymous, 1 Reply
I'm finishing my doctorate in psychology and am investigating the impact of a mother's death due to AIDS on children. I am so excited about this research, and think it will really give those of us in the mental health field more information about... Read more »

at a loss

Posted by billc, 4 Replies
Please let me know your opinion with regard to the following. I strongly believe I have been infected with HIV and herpes. I had unprotected sex with an possible HIV person, and 2-4 weeks later they develop diarrhoea, severe muscle and joint pains... Read more »

Loss, neglect and anger?

Posted by SunshineSR, 4 Replies
I am 25, I lost my husband to AIDS last Jan. , he had been in and out of the hospital for months and the Dr.'s could not figure out what was wrong... it wasnt until he was having heart problems that they sent him to a larger hospital. It was there... Read more »